Does anybody other than me have High Blood Pressure & Mania problems on a B1 "or" was it due to my choice of B1? I have little question that B1 works, just have find right dose for me.
Does anybody other than me have High Bloo... - Cure Parkinson's
Read about B1 side effects for more info, but yes, it can raise bp in some people.
I never had mania, but it did cause enough stimulation for me to not take it close to bedtime.
Not manía but exacerbation of my symptoms taking a break from it now. Bp was a bit high...i will go back to b1 hcl when i get my batch.
Retry at a lower dosage, typically half the dose that caused problems is recommended:
Unfortunately the capsules of Thiamax TTDF were tiny. I would have needed probably a quarter. Fortunately and encouraged by a member (thanks Parkie!!)😀i finally managed to get my hands on vitacost hcl and set it up to keep receiving it every 45 days...now ill just wait. Ill restart at 500mg and gradually increase...
B1 sent my husband’s blood pressure through the ceiling. He already was on meds for his high blood pressure. He also has low blood pressure.. high at night and low in the morning.I built the dose of B1 up to 2000mg. Now he’s taking 500mg. I may increase it slowly to see what happens. It doesn’t appear to do anything on this dose.
That pattern is often an indication of orthostatic hypotension. Does he experience lightheadedness upon standing up?
Yes, park_bear, that’s what he has. It was his first symptom before PD diagnosis back in 2013. He was put on Florinef, but later he had high blood pressure as well. His specialist manages his highs and lows well. Mannitol raised his low blood pressure a bit. It took the systolic pressure up over 100, so no more fainting or dizziness.
In some people, melatonin has shown the ability to lower nocturnal hypertension.
Looks like that study used 2mg, I already take 5mg before bed, but it was not CR. How much do you take? Is it CR?
Thanks Art, he takes 5mg of melatonin at night. Maybe I should increase it. He does take a blood pressure tablet at night.
You're welcome, Gwendoline!
I also take a blood pressure pill at night, but it is an herbal one that works better for me than the prescription hypertension drug Amlodipine at max dose which could not effectively lower my blood pressure to the normal range and had side effects , whereas the herbal pill works so well that I have to take it every other night instead of every night and have not noticed any side effects after months of use. The downside is that I have to pay for it out of pocket whereas my insurance paid the tab for amlodipine, but it didn't work for me and the other hypertension meds the doctor wanted to offer me seemed to have worse side effects, so I continue with the herbal which keeps my blood pressure reads at an average of 115/75/75. If I miss a dose, my readings stay stable.
On top of that, I also take at least 120 mg of melatonin every night.
To me, if a PwP tolerates melatonin it makes sense to increase at least to the 10 mg study dose in PwP. Melatonin is not compatible with all drugs, but if there are no contraindications with any of his meds, it seems worth a try. Here is a link to the 10 mg study in PwP :
The two 50 mg melatonin / PwP studies were additive to the 10 mg study effects.
Can I ask what herbal medication you’re taking for high bp?
Yes it is this one :
It seems to work a little differently for each person. I started it shortly before recommending it to two friends who also started it. I was able to eventually reduce my dose to every other night. One of my friends has not been able to reduce the dose and takes it every night while the other friend was able to take it every third night to very good effect. By being able to take it every third day it makes the supplement fairly inexpensive. I'm sure there will be people who it doesn't work for, but so far I have seen good effects in the people I have recommended it to except one who was on three different hypertension meds that were not fully controlling his blood pressure into a safe range. He tried to stop all three meds and start Carditone and it was not strong enough so he went back on his 3 meds and added Carditone to them and he said that normalized his blood pressure so he said he was going to keep taking it.
Good luck and if you decide to try it, please let me know how it works for you.
Thank you! Looks like it’s not available at the moment, I’ll keep an eye out.
Will let you know if we try it. Reviews seem promising.
It worked very significantly better to lower my blood pressure than the highest dose of the prescription hypertension drug Amlodipine. It seems like it should be a frontline treatment for hypertension because it has given me no side effects nor any of the people I have recommended it to. Without insurance, it is less expensive than Amlodipine.
I just checked and it shows in stock. Are you in the USA?
Sounds like you hv too much B1
oh yeah? How many toothpicks in the box?
What rain man was experiencing was anxiety, due to agitating himself.
Not associated with mania, at least not that I've ever been able to find, but I'm no expert on that, but I do know mania extremely well when I see it, and there is a well-known list of related symptoms and behaviors that must be present to qualify as mania...you might want to look up the specific symptoms of mania, search term would be "manic." But B1 is associated with irritation agitation (which by itself is clearly not mania, numerous other things must occur), skin eruptions, skin irritation, rashes, flushing, especially with high doses, such effects have been enumerated many times here on HU.
What I am calling Mania is pacing around like Rainman (rapid random thoughts).
Could also be agitation from motor stimulation, ie a stimulant effect, anxiety, or both. Does not have to be mania. Definitely sounds like some form of agitation, I e, such that you would get from too much caffeine, some other stimulant, whether generated yourself naturally or by reaction to having (perhaps alone or cumulatively in combination with something else) ingested or absorbed a substance that your body finds stimulating. From the timing, unless you have a lot more substances involved, it sounds like B1 at the dose and schedule you've picked is the capper, IE approximate straw that all together broke the camel's back, if not entirely the B1 dose. I would do what park bear says.
You’re still too high! You need a good break, 1-2 weeks, before you restart at a lower dose.
Twice I tried B1 as so many people found it beneficial. And both times I got to about 300 mg when my hand tremors got really bad . I had to stop it and took about a week to return to normal tremors. But then I must be wired differently as nothing seems to work on me.
I am not a good lab rat. My mania is well under control with Divalproex 250mg ER (I have taken a much higher dose with no problems), but rare 1 out of 100 experience High blood pressure. acbhcs.org/meddir/MedConsen...
Am I barking up the wrong tree? I have an appointment with my MS on July 14th and would like her to see the new me. Since, I won’t be getting the Botox injections (every 3 months), my next appointment will probably 6 months from then. I also, have an appointment mental health (provider of prescription for Divalproex) on July 7th.
Digging for straws, an imbalance of B1 and B2 can cause high blood pressure. I am now taking B2.
I have been trying to get my GP to increase my BP meds for months; he finally did increase my Felodipine from 5mg to 10mg on 7/1/22.
I just took my last of 1/4th 50mg TTFD. I will plan on stopping for now.
My order of ALINAMIN EX PLUS is out for delivery. I don't plan on taking any time soon. I wonder if in Japan and supplements are regenerated as drugs. healthunlocked.com/cure-par...
Yet another thing to add to mix, abscessed tooth, which I believe is due to dry mouth which I believe, is due to Botox injections. Infections can increase BP. Jaw not longer hurts and there is nearly no swelling.
Dry mouth can also be due to Parkinson's. Parkinson's may also interfere with gum adhesion. Either or both can increase tooth decay and result in abscess.
I have increased my dental hygiene visits to every 4 months instead of the usual 6. Also use a waterpik in addition to the usual tooth brushing and flossing. In addition I use a prescription medication to increase the rate of saliva flow. Presumably you are being treated by a dentist for the abscess. If not it is important to do so.
Some Points That I should make.
1) I feel my BP has been out of control for months. I have been trying to get my GP to increase my BP meds. He did on 7/1.
2) I called my overdose mania. (Mania is a condition in which you have a period of abnormally elevated, extreme changes in your mood or emotions, energy level or activity level.) my.clevelandclinic.org/heal....
Once I tried 3g of B1 and my BP went high so I drank two liters of water to drop it. But for doses of 2g or lower I never had any issues.